Alert archive / Missouri / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 239, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 1995, 7:16 PM CST for Douglas County, Ozark County, Missouri. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Nov 10, 1995, 7:16 PM CST (01:16 UTC)
- Expired
- Nov 10, 1995, 8:00 PM CST
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 110118 RRA SVRSGF MOC067-153-110200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 716 PM CST FRI NOV 10 1995 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST MISSOURI ...EASTERN DOUGLAS COUNTY...OZARK COUNTY AT 713 PM CST...DOPPLER WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 10 MILES EAST OF AVA TO ISABELLA. THESE STORMS WERE MOVING TO THE EAST-NORTHEAST AT 35 MPH. THESE STORMS WILL AFFECT THE TOWNS OF VANZANT...GAINESVILLE...SYCAMORE THROUGH 800 PM. HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME pOR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GORDON/GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 1:24 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Nov 10, 1:24 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST FRI NOV 10 1995 PROBLEM NOW WHEN TO END PCPN AND TEMPS SATURDAY. WILL MAKE THIS SHORT DUE TO TOR #1055. ATM RIPE FOR STG CONVECTION THIS AFTERNOON AS CDFNT BUMPS INTO VERY WARM AND MOIST AIR. AS IF THAT WAS NOT ENOUGHT...HELICITY VALUES ARE IMPRESSIVE. CONVECTION STARTING TO BREAK OUT IN NW/W PTNS OF FA ATTM...BUT NOT SEVERE. TRW SHOULD INC IN INTENSITY AS FRONT PUSHES SE INTO MORE FAVORABLE ATMOSPHERE. 12Z MODELS WERE IN QUITE GOOD AGREEMENT CONSIDERING STRENGTH OF SYSTEM. SUBTLE DIFFERENCES IN POSITIONING OF H5 VORT MAX DURING NEXT 24 HOURS WITH AVN THE COMPROMISE SOLUTION. FRONT SHOULD MAKE IT TO STL-FSM LINE BY 00Z AND THEN SYSTEM WILL INTENSIFY AS IT MOVES INTO THE OH VALLEY. GOOD SURGE OF COLD AIR BEHIND FRONT AND EXPECT PCPN TO END AS SNOW OVER MOST OF FA. NOT MUCH IN THE WAY OF ACCUMULATION EXPECTED EXCEPT FOR GRASSY AREAS. CURRENT FORECAST OF MINOR ACCUMULATIONS OVER NRN 1/3 OF FA REASONABLE. SHOULD SEE PCPN END IN JLN AREA AROUND MIDNIGHT AND OVER REMAINDER OF FA BY SUNRISE. COULD BE A LINGERING FLURRY/SNOW SHOWER OVER EXTREME NE PORTION OF FA AFTER SR SAT...BUT SHOULD BE SHORT-LIVED. QUESTION AS TO TEMPS SAT AM THROUGH SUN AM: MODELS TRY TO SHUNT COLD AIR TO THE EAST RAPIDLY WITH WAA SETTING UP AGAIN BY 12 SUN. H8 TEMPS HOWEVER...DO NOT WARM UNTIL SUN EVE. THUS..WILL STAY COOL ON TEMPS. SGF 32/39 28/52 36 0862- JLN 30/40 30/54: 38 0851- MS
In the hours before
Local storm report, Nov 10, 6:08 PM CST, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CST FRI NOV 10 1995
TIME (CST) .....CITY LOCATION..... ...EVENT/REMARKS...
....COUNTY LOCATION....
440 PM SOUTH MT VERNON 3/4 INCH HAIL
LAWRENCE
443 PM LOGAN 3/4 INCH HAIL
LAWRENCE
443 PM WILLARD 1 3/4 INCH HAIL
GREENE
446 PM NORTHERN SPRINGFIELD DIME SIZE HAIL COVERING
GROUND.
447 PM 2 1/2 WEST FAIR GROVE DIME SIZE HAIL.
GREENE
447 PM SOUTHERN SPRINGFIELD DIME SIZE HAIL.
GREENE
503 PM SOUTHERN SPRINGFIELD 1 INCH HAIL,70 MPH WINDS.
GREENE
503 PM HIGHWAY 32,LEBANON BRIEF TORNADO TOUCH DOWN.
505 PM ELKLAND 1 INCH HAIL COVERING GROUND.
WEBSTER
510 PM CONWAY 1 INCH HAIL
LACLEDE
514 PM SOUTH SPRINGFIELD 1 INCH HAIL, 40 MPH WINDS.
GREENE
519 PM FAIR GROVE 1 INCH HAIL
GREENE
522 PM 129 MILE MARKER LEBANON TORNADO, VIDEO STORE
LACLEDE DESTROYED, DAMAGE TO TRACKER
BUILDING AND ANTIQUE STORES.
CARS BLOWN OFF ROAD.
528 PM TURNERS STATION 1 INCH HAIL
GREENE
558 PM OZARK
1 3/4 INCH HAIL
CHRISTIAN
605 PM KIMBERLING CITY I INCH HAIL
STONELocal storm report, Nov 10, 6:38 PM CST, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST FRI NOV 10 1995
TIME (CST) .....CITY LOCATION..... ST ...EVENT/REMARKS...
....COUNTY LOCATION....
612 PM BRANSON WEST MO 1 3/4 INCH HAIL
STONE
616 PM EVENING SHADE MO TORNADO ON GROUND
TEXAS.Local storm report, Nov 10, 6:39 PM CST, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST FRI NOV 10 1995
TIME (CST) .....CITY LOCATION..... ST ...EVENT/REMARKS...
....COUNTY LOCATION....
612 PM BRANSON WEST MO 1 3/4 INCH HAIL
STONE
616 PM EVENING SHADE MO TORNADO ON GROUND
TEXAS.Special weather statement, Nov 10, 6:47 PM CST, 29 minutes before
A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN MISSOURI UNTIL MIDNIGHT... PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON... CHRISTIAN...DOUGLAS....STONE...TANEY...OZARK...HOWELL... AND OREGON. TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS TORNADO WATCH REPLACES TORNADO WATCH NUMBER 1055 ISSUED EARLY FOR PARTS OF SOUTHERN AND CENTRAL MISSOURI. TORNADO WATCH NUMBER 1055 WILL NOT BE EFFECT AFTER 7 PM.
Special weather statement, Nov 10, 6:55 PM CST, 21 minutes before
MOZ071-082-083-091-092-095>097-103>106-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 655 PM CST FRI NOV 10 1995 A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN MISSOURI UNTIL MIDNIGHT.. PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...CHRISTIAN... DOUGLAS...STONE...TANEY...OZARK...HOWELL...AND OREGON. TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE IN THE THESE AREAS. THIS TORNADO WATCH REPLACES WATCH NUMBER 1055 ISSUED EARLIER FOR PARTS OF SOUTHERN AND CENTRAL MISSOURI. TORNADO WATCH NUMBER 1055 WILL NOT BE IN EFFECT AFTER 7 PM.
Special weather statement, Nov 10, 6:57 PM CST, 19 minutes before
MOZ071-082-083-091-092-095>097-103>106-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 655 PM CST FRI NOV 10 1995 A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN MISSOURI UNTIL MIDNIGHT.. PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...CHRISTIAN... DOUGLAS...STONE...TANEY...OZARK...HOWELL...AND OREGON. TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE IN THE THESE AREAS. THIS TORNADO WATCH REPLACES WATCH NUMBER 1055 ISSUED EARLIER FOR PARTS OF SOUTHERN AND CENTRAL MISSOURI. TORNADO WATCH NUMBER 1055 WILL NOT BE IN EFFECT AFTER 7 PM.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:12 PM CST | Tornado Warning | SGF | Phelps | 48 min |
| Nov 10, 6:16 PM CST | Tornado Warning | SGF | Texas | 44 min |
| Nov 10, 6:34 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 56 min |
| Nov 10, 6:42 PM CST | Tornado Warning | SGF | Wright | 33 min |
| Nov 10, 6:55 PM CST | Tornado Warning | SGF | Texas | 50 min |
| Nov 10, 7:00 PM CST | Severe Thunderstorm Warning | SGF | Taney | 30 min |
| Nov 10, 7:33 PM CST | Tornado Warning | SGF | Ozark | 42 min |
| Nov 10, 7:37 PM CST | Severe Thunderstorm Warning | SGF | Dent, Shannon | 53 min |
| Nov 10, 8:00 PM CST | Severe Thunderstorm Warning | SGF | Howell, Shannon | 60 min |
| Nov 10, 8:17 PM CST | Tornado Warning | SGF | Ozark | 13 min |
| Nov 10, 8:21 PM CST | Tornado Warning | SGF | Howell | 39 min |
| Nov 10, 8:42 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 48 min |
| Nov 10, 9:28 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.